Alert archive / Nevada / Wind Advisories in 2009
Wind Advisory 32, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Jun 4, 2009, 3:36 PM PDT for Esmeralda County, Nye County, Nevada. It took effect at Jun 4, 2009, 4:00 PM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2009, 3:36 PM PDT (22:36 UTC)
- In effect from
- Jun 4, 2009, 4:00 PM PDT
- Expired
- Jun 4, 2009, 8:00 PM PDT
- In force
- 4 hr
- Issued by
- NWS Las Vegas, NV
Counties Esmeralda County, NV, Nye County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3066 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 042236 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 336 PM PDT THU JUN 4 2009 NVZ014-050300- /O.NEW.KVEF.WI.Y.0032.090604T2300Z-090605T0300Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 336 PM PDT THU JUN 4 2009 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR ESMERALDA AND CENTRAL NYE COUNTY. GUSTY SOUTHERLY WINDS DEVELOPED AGAIN THIS AFTERNOON WITH WIND GUSTS BETWEEN 40 AND 50 MPH REPORTED AT MANY LOCATIONS. THESE STRONG WINDS WILL CONTINUE INTO THE EARLY EVENING BEFORE DIMINISHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ523-051200- /O.NEW.KVEF.WI.Y.0033.090605T2000Z-090606T0600Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 336 PM PDT THU JUN 4 2009 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 11 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 11 PM PDT FRIDAY FOR NORTHWEST SAN BERNARDINO COUNTY. WINDS WILL INCREASE FRIDAY AFTERNOON AS A STRONG SOUTHWEST FLOW ALOFT DEVELOPS AHEAD OF AN APPROACHING PACIFIC STORM. SUSTAINED WEST TO SOUTHWEST WINDS IN THE 25 TO 35 MPH RANGE WILL DEVELOP BY AROUND 1 PM WITH GUSTS AROUND 45 MPH EXPECTED. THE STRONG WINDS WILL CONTINUE THROUGH THE EVENING HOURS BEFORE DIMINISHING AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AZZ001-003-051200- /O.NEW.KVEF.WI.Y.0033.090605T1800Z-090606T0200Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP 336 PM MST THU JUN 4 2009 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY FOR THE NORTHWEST PLATEAU AND NORTHWEST DESERTS OF ARIZONA. WINDS WILL INCREASE LATE FRIDAY MORNING AS A STRONG SOUTHWEST FLOW ALOFT DEVELOPS AHEAD OF AN APPROACHING PACIFIC STORM. SUSTAINED WEST TO SOUTHWEST WINDS IN THE 25 TO 35 MPH RANGE WILL DEVELOP BY AROUND 11 AM WITH GUSTS AROUND 45 MPH EXPECTED. THE STRONG WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS BEFORE DIMINISHING AFTER 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
000 WWUS75 KVEF 050259 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 759 PM PDT THU JUN 4 2009 NVZ014-050400- /O.EXP.KVEF.WI.Y.0032.000000T0000Z-090605T0300Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 759 PM PDT THU JUN 4 2009 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY FOR ESMERALDA AND CENTRAL NYE COUNTY WILL EXPIRE AT 8 PM PDT THIS EVENING. OBSERVED WIND GUSTS HAVE BEEN STEADILY DECREASING ACROSS THE ADVISORY SINCE 6 PM PDT. THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT. $$ CAZ523-051100- /O.CON.KVEF.WI.Y.0033.090605T2000Z-090606T0600Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 759 PM PDT THU JUN 4 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 11 PM PDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FOR NORTHWEST SAN BERNARDINO COUNTY FROM 1 PM TO 11 PM PDT FRIDAY. WINDS WILL INCREASE FRIDAY AFTERNOON AS A STRONG SOUTHWEST FLOW ALOFT DEVELOPS AHEAD OF AN APPROACHING PACIFIC STORM. SUSTAINED WEST TO SOUTHWEST WINDS IN THE 25 TO 35 MPH RANGE WILL DEVELOP BY AROUND 1 PM WITH GUSTS AROUND 45 MPH EXPECTED. THE STRONG WINDS WILL CONTINUE THROUGH THE EVENING HOURS BEFORE DIMINISHING AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AZZ001-003-051100- /O.CON.KVEF.WI.Y.0033.090605T1800Z-090606T0200Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP 759 PM MST THU JUN 4 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FOR MOHAVE COUNTY ARIZONA FROM 11 AM TO 7 PM MST FRIDAY. WINDS WILL INCREASE LATE FRIDAY MORNING AS A STRONG SOUTHWEST FLOW ALOFT DEVELOPS AHEAD OF AN APPROACHING PACIFIC STORM. SUSTAINED WEST TO SOUTHWEST WINDS IN THE 25 TO 35 MPH RANGE WILL DEVELOP BY AROUND 11 AM WITH GUSTS AROUND 45 MPH EXPECTED. THE STRONG WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS BEFORE DIMINISHING AFTER 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PIERCE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jun 4, 3:25 PM PDT, 11 minutes earlier.
Area forecast discussion, Jun 4, 3:25 PM PDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
325 PM PDT THU JUN 4 2009
.SYNOPSIS...A FEW THUNDERSTORMS WILL LINGER ACROSS MAINLY NORTHWEST
ARIZONA AND FAR EASTERN NEVADA THIS EVENING IN A BAND OF MOISTURE
AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. THIS LOW PRESSURE
SYSTEM WILL MOVE INLAND FRIDAY AND ACROSS NEVADA SATURDAY AND
SUNDAY. THIS WILL RESULT IN BREEZY CONDITIONS ACROSS THE MOJAVE
DESERT WITH ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPING ACROSS
THE SOUTHERN GREAT BASIN. THIS SYSTEM WILL ALSO BRING A COOLING
TREND WITH HIGH TEMPERATURES ROUGHLY 10 DEGREES BELOW NORMAL OVER
THE WEEKEND.
&&
.SHORT TERM...A BAND OF MOISTURE OUT AHEAD OF THE PACIFIC LOW WILL
CONTINUE TO MOVE SLOWLY EASTWARD ACROSS THE FAR EASTERN PORTION OF
THE FORECAST AREA TONIGHT. THIS WILL RESULT IN A SLIGHT CHANCE OF
THUNDERSTORMS ACROSS MAINLY MOHAVE COUNTY AND EASTERN LINCOLN
COUNTY. GENERALLY DRY CONDITIONS ARE EXPECTED ELSEWHERE. THE PACIFIC
LOW WHICH HAS BEEN OFF THE CALIFORNIA COAST WILL MOVE INLAND FRIDAY
SPREADING A CHANCE OF THUNDERSTORMS ACROSS THE NORTHWEST THIRD OF
THE FORECAST AREA WITH BREEZY TO WINDY BUT DRY CONDITIONS ELSEWHERE.
MET MOS GUIDANCE SUPPORTS SUSTAINED WINDS AROUND 30 MPH WITH GUSTS
OVER 40 MPH ACROSS WESTERN SAN BERNARDINO AND MUCH OF MOHAVE COUNTY
BY THE AFTERNOON AND WENT WITH A WIND ADVISORY FOR THOSE ZONES.
THUNDERSTORM CHANCES WILL SPREAD A LITTLE FURTHER SOUTHEAST ACROSS
ROUGHLY THE NORTHERN HALF OF THE FORECAST AREA SATURDAY THROUGH
SUNDAY AS THE LOW WEAKENS AND MOVES SLOWLY ACROSS NEVADA. THE MOJAVE
DESERT SHOULD REMAIN DRY. TEMPERATURES WILL COOL AS THE LOW MOVES
OVER THE AREA WITH HIGH TEMPERATURES AROUND 10 DEGREES BELOW NORMAL
OVER THE WEEKEND.
.LONG TERM...FOR THE PERIOD BEGINNING NEXT MONDAY...NO CHANGE MADE
TO THE EXTENDED TODAY...AS MODELS SHOW RELATIVELY POOR CONTINUITY.
IN GENERAL...HEIGHTS WILL BE LOWER THEN AVERAGE ACROSS THE AREA
THROUGH MOST OF THE WEEK...WHICH WILL RESULT IN COOLER TEMPERATURES
AND THE POTENTIAL FOR UNSETTLED WEATHER AS SHORTWAVE TROUGHS PASS
OVER THE AREA...AFFECTING NORTHERN ZONES FOR THE MOST PART.
OVERALL...PRECIPITATION WILL BE LIMITED...BUT THERE WILL BE ENOUGH
MOISTURE AVAILABLE FOR AT LEAST PARTLY CLOUDY SKIES ON MOST DAYS. &&
.AVIATION...FOR MCCARRAN...LITTLE CHANGE IS EXPECTED OVER THE NEXT
24 HOURS AS WINDS REMAIN OUT OF THE SOUTHWEST AND CLOUD COVER
PERSISTS AT MID/UPPER LEVELS. FRIDAY AFTERNOON...WINDS WILL BECOME
GUSTY AGAIN DURING THE AFTERNOON HOURS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...THERE WILL BE A CHANCE OF SCATTERED THUNDERSTORMS
ACROSS THE SIERRA AND SOUTHERN GREAT BASIN FRIDAY AS AN AREA OF LOW
PRESSURE CURRENTLY OFF THE CALIFORNIA COAST BEGINS TO SLOWLY MOVE
ACROSS THE AREA. GUSTY SOUTHWEST WINDS ARE EXPECTED AGAIN AREAWIDE.
&&
.FIRE WEATHER...RED FLAG WARNING VERIFYING ACROSS THE NORTHWEST
DESERTS AND NORTHWEST PLATEAU OF ARIZONA THIS AFTERNOON. AFTER A
BRIEF RESPITE TONIGHT...RED FLAG CONDITIONS ARE EXPECTED TO DEVELOP
AGAIN FRIDAY BY LATE MORNING...CONTINUING INTO EARLY FRIDAY EVENING
WITH WIDESPREAD WIND GUSTS OVER 35 MPH AND MINIMUM RELATIVE HUMIDITY
BELOW 15 PERCENT.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY UNTIL 8 PM THIS EVENING FOR NVZ14.
AZ...RED FLAG WARNING UNTIL 8 PM MST FRIDAY FOR AZZ102.
WIND ADVISORY FROM 11 AM TO 7 PM MST FRIDAY FOR AZZ001-003.
CA...WIND ADVISORY FROM 1 PM TO 11 PM PDT FRIDAY FOR CAZ523.
&&
HARRISON/KENNEDY
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jun 4, 5:46 AM PDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 546 AM PDT THU JUN 4 2009 AZZ001>003-036-CAZ519>527-NVZ014>022-050700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 546 AM PDT THU JUN 4 2009 /546 AM MST THU JUN 4 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED. GUSTY SOUTHWEST WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS OVER NORTHWEST ARIZONA WILL COMBINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING. A RED FLAG WARNING IS IN EFFECT TODAY FROM 11 AM UNTIL 8 PM MST FOR MOHAVE COUNTY ARIZONA. ISOLATED THUNDERSTORMS WILL OCCUR OVER SOUTHERN NEVADA...NORTHWEST ARIZONA AND THE SOUTHERN SIERRA TODAY. THE MAIN HAZARD ASIDE FROM LIGHTNING WILL BE STRONG WIND GUSTS NEAR ANY STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED. A LOW PRESSURE SYSTEM OFF THE CENTRAL CALIFORNIA COAST WILL GRADUALLY MOVE INLAND FRIDAY THROUGH THE WEEKEND. A RED FLAG WARNING WILL REMAIN IN EFFECT FOR MOHAVE COUNTY ARIZONA FRIDAY AFTERNOON AND EVENING AS GUSTY SOUTHWEST WINDS CONTINUE. SCATTERED SHOWERS AND THUNDERSTORMS WILL SPREAD INTO THE SOUTHERN GREAT BASIN FRIDAY AND SATURDAY AND SNOW LEVELS WILL LOWER TO NEAR 8000 FEET IN THE SOUTHERN SIERRA. MORE TRANQUIL WEATHER AND SLIGHT WARMING WILL DEVELOP EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JA
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:36 PM PDT | Wind Advisory | VEF | Clark, Esmeralda, Lincoln, Nye | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.